Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 138, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 1, 2006, 5:43 PM CST for Adair County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2006, 5:43 PM CST (23:43 UTC)
- Expired
- Apr 1, 2006, 6:16 PM CST
- In force
- 33 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Adair County, OK
The radar
The Western Arkansas radar (KSRX), 53 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1921 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 012343 SVRTSA OKC001-020045- /O.NEW.KTSA.SV.W.0138.060401T2343Z-060402T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 543 PM CST SAT APR 1 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ADAIR COUNTY IN NORTHEAST OKLAHOMA * UNTIL 645 PM CST * AT 540 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND WINDS TO 70 MPH. THIS STORM WAS LOCATED OVER SEQUOYAH COUNTY... MOVING NORTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY.. THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 3564 9460 3565 9445 3590 9451 3586 9460 $$
1 follow-up statement
000 WWUS54 KTSA 020016 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 616 PM CST SAT APR 1 2006 OKC001-020026- /O.CAN.KTSA.SV.W.0138.000000T0000Z-060402T0045Z/ ADAIR OK- 616 PM CST SAT APR 1 2006 ...THE SEVERE THUNDERSTORM WARNING FOR ADAIR COUNTY IS CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3564 9460 3565 9445 3590 9451 3586 9460 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 3:43 PM CST, 2 hours earlier.
Area forecast discussion, Apr 1, 3:43 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
343 PM CST SAT APR 1 2006
.DISCUSSION...
AT 21Z THE SURFACE WARM FRONT WAS LIFTING NORTH ACROSS EXTREME
NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. THE 18Z NORMAN AND
FORT WORTH SOUNDINGS SHOW THE WARM SECTOR IS CAPPED. HOWEVER A
DECENT ISENTROPIC LIFT REGIME IS ESTABLISHED ON THE 300 DEGREE KELVIN
SURFACE THAT IS RESULTING IN SCATTERED STORMS ACROSS SOUTHEAST
OKLAHOMA AT THIS TIME. THE FOCUS OF THE LIFT WILL BE JUST SOUTHEAST
OF THE TULSA FORECAST BUT WILL WE WILL CARRY SCATTERED SHOWERS AND STORMS
FOR THE EARLY EVENING FROM THE HUGO AREA TOWARD FORT SMITH AND
OZARK. THERE IS A LIMITED SEVERE RISK WITH THE STORMS...WITH BETTER
SEVERE CHANCES IN THE STRONGEST LIFT JUST OUTSIDE OUR AREA.
THIS ACTIVITY WILL SHIFT EAST BY MID TO LATE EVENING AND THE
NEXT PRECIP CHANCES WILL BE TIED TO THE NOW DEVELOPING STORMS TO THE
WEST.
THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS NORTHEAST OKLAHOMA AFTER
MIDNIGHT. THE STORMS WILL BE PAST THEIR PEAK...BUT A WIND AND
HAIL THREAT WILL REMAIN WITH THE STRONGER STORMS. WE WILL CARRY
SOME STORM CHANCES FURTHER SOUTH IN THE REST OF THE AREA FOR LATE
TONIGHT AND THE NAM DOES SHOW A PRECIP SIGNAL FURTHER SOUTH INTO
MUCH OF OUR AREA.
THE DRY PUNCH IS EXPECTED TO SURGE ACROSS THE SOUTHERN PLAINS TOMORROW
AS THE SYNOPTIC SCALE SURFACE LOW TRACKS OUT OF WESTERN KANSAS INTO
SOUTHEAST IOWA SUNDAY EVENING. HOWEVER AS THE LOW LIFTS OUT...THE
PUSH ON THE DRY LINE WILL WEAKEN AND THE DRY LINE WILL LIKELY NOT
MAKE AS MUCH PROGRESS AS SHOWN BY THE NAM AND GFS. IF THE NAM AND
GFS WORK OUT THERE COULD BE NO THUNDER IN THE FORECAST AREA TOMORROW
AFTERNOON OR EVENING. AT THIS TIME HOWEVER WE EXPECT THE SLOWER
DRY LINE TO LEAD TO SCATTERED THUNDERSTORMS DEVELOPING IN EXTREME
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. INSTABILITY AND DEEP-LAYER
WIND PROFILES WILL SUPPORT SUPERCELL STORMS.
OF EQUAL OR GREATER CONCERN IS THE FIRE POTENTIAL FOR SUNDAY AFTERNOON
AND EVENING BEHIND THE DRY LINE. WE WILL GO WITH A RED FLAG WARNING
FOR ALL BUT WEST-CENTRAL ARKANSAS AND PLACE THAT AREA UNDER A FIRE
WEATHER WATCH. WHILE WINDS WILL TEND TO WEAKEN LATE IN THE DAY
AS THE SURFACE LOW EXITS THE PLAINS...THE RELATIVE HUMIDITY WILL
DROP BELOW WHAT THE CURRENT MODEL GUIDANCE HAS AND BECOME VERY
LOW. THE VEGETATION IS GREENING IN THE AREA...BUT IT IS IN A MIXED
STATE AT THIS TIME AND STILL SUPPORTIVE OF ENHANCED FIRE POTENTIAL.
THE NEXT SIGNIFICANT SYSTEM TO AFFECT THE AREA WILL BEGIN TO EXERT ITS
INFLUENCE AT MID TO LATE NEXT WEEK. THE SLOW ECMWF IS PREFERRED AT THIS
TIME OVER THE GFS AND THE FORECAST GRIDS ARE MODELED TOWARD THE
ECMWF.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 66 85 50 70 / 60 20 10 10
FSM 63 82 53 73 / 30 50 30 10
MLC 66 85 50 73 / 30 20 10 10
BVO 63 84 48 69 / 60 20 10 10
FYV 62 79 43 67 / 40 50 30 10
BYV 61 78 46 66 / 40 60 50 10
MKO 64 85 49 71 / 40 40 10 10
MIO 63 83 45 67 / 60 50 10 10
F10 65 85 49 70 / 40 20 10 10
HHW 66 83 54 76 / 30 50 30 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON SUNDAY TO 9 PM SUNDAY FOR OKZ049-
OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...RED FLAG WARNING FROM NOON SUNDAY TO 9 PM SUNDAY FOR ARZ001-
ARZ010.
FIRE WEATHER WATCH FROM NOON SUNDAY TO 9 PM SUNDAY FOR ARZ002-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM FORECASTER ID= 17
LONG TERM FORECASTER ID= 8Hazardous weather outlook, Apr 1, 5:36 PM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
536 PM CST SAT APR 1 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-021100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
451 PM CST SAT APR 1 2006
...A RED FLAG WARNING AND FIRE WEATHER WATCH ARE IN EFFECT FOR
PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS SUNDAY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...PAWNEE AND OSAGE COUNTIES.
ONSET...AFTER MIDNIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...SOME RISK EXISTS NOW IN SOUTHEAST OKLAHOMA
AND WEST-CENTRAL ARKANSAS...THE PRIMARY RISK
WILL BE AFTER MIDNIGHT.
DISCUSSION...
A SMALL ZONE OF LOW-LEVEL WARM AIR ADVECTION HAS RESULTED IN
SCATTERED STORMS IN SOUTHEAST OKLAHOMA AND INTO WESTERN ARKANSAS.
THE MAIN LIFT CONTRIBUTING TO THE STORMS IS NOW ACROSS SOUTHWEST
ARKANSAS AND THAT IS WERE THE STRONGEST STORMS WILL OCCUR THIS
EVENING...HOWEVER AN ISOLATED SEVERE CELL OR TWO WILL OCCUR
THIS EVENING FROM MADISON COUNTY BACK SOUTHWEST ACROSS
THE OZARK...FORT SMITH AND VAN BUREN AREAS INTO EXTREME SOUTHEAST
OKLAHOMA. ANY SEVERE THREAT WILL BE BRIEF AND BE IN THE FORM
OF HAIL AND WIND GUSTS NEAR 60 MPH.
THE PRIMARY CONCERN FOR SEVERE STORMS TONIGHT IS THE CURRENT ACTIVITY
SPREADING NORTHEAST FROM WESTERN TEXAS AND WESTERN OKLAHOMA. THESE
STORMS WILL REACH NORTHEAST OKLAHOMA AFTER MIDNIGHT...WITH A CHANCE
THAT THE ACTIVITY WILL AFFECT SOUTHEAST OKLAHOMA LATE TONIGHT AND
NORTHWEST ARKANSAS TOWARD MORNING.
THE STORMS WILL BE PAST THEIR PEAK...BUT SEVERAL CELLS WILL BE SEVERE...
WITH THE GREATEST SEVERE POTENTIAL ACROSS NORTHEAST OKLAHOMA.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED IN PARTS OF THE AREA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL...
VERY HIGH FIRE WEATHER POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A DRY LINE WILL SWEEP ACROSS THE AREA ON SUNDAY AND INTO
NORTHWEST ARKANSAS AND FAR SOUTHEAST OKLAHOMA SUNDAY EVENING
AS A STRONG LOW PRESSURE SYSTEM MOVES OUT OF KANSAS AND INTO
IOWA. THE REMAINS UNCERTAINTY ABOUT THE TIMING OF THE DRY LINE
AND THE RESULTING STORM AND FIRE POTENTIAL.
MODEL GUIDANCE GUIDANCE SUGGESTS THE DRY LINE WILL AGGRESSIVELY
PUNCH ACROSS THE AREA SUNDAY AND PERHAPS BE CLEAR THE TULSA
FORECAST AREA BEFORE AFTERNOON STORMS CAN FORM. HOWEVER THE
MODELS SOMETIMES ARE TOO FAST WITH THE DRY LINE MOVEMENT IN
SIMILAR SITUATIONS...SO CURRENT THINKING IS THAT THE DRY LINE
WILL SLOW LATE IN THE DAY AND BE IN EXTREME EASTERN OKLAHOMA OR
WESTERN ARKANSAS AT THE TIME NEW STORMS DEVELOP. WHILE LOW-LEVEL
WINDS WILL NOT BE VERY SUPPORTIVE...INSTABILITY AND DEEP-LAYER WINDS
WILL SUPPORT SUPERCELL STORMS.
BEHIND THE DRY LINE A VERY HIGHT TO LOCALLY EXTREME FIRE DANGER WILL
DEVELOP IN THE AFTERNOON AND PERSIST INTO THE EVENING. SEE THE
RED FLAG WARNING AND FIRE WEATHER WATCH FOR DETAILS..
THE NEXT CHANCE FOR ORGANIZED SEVERE WEATHER POTENTIAL APPEARS TO BE
THURSDAY AS ANOTHER LARGE STORM SYSTEM MOVES INTO THE PLAINS.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD CLOSELY FOLLOW FORECASTS FOR SUNDAY
AND BE READY FOR BOTH A FIRE WEATHER AND SEVERE WEATHER THREAT.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Apr 1, 12:08 PM CST, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1208 PM CST SAT APR 1 2006
OKZ057-011845-
CRAIG OK-
1208 PM CST SAT APR 1 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 PM CST
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CRAIG
AT 1208 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2
MILES WEST OF VINITA...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...VINITA AND BLUEJACKET.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 1, 4:22 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
422 PM CST SAT APR 1 2006
ARZ020-029-012315-
FRANKLIN AR-SEBASTIAN AR-
422 PM CST SAT APR 1 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CST
FOR THE FOLLOWING COUNTIES:
IN WEST CENTRAL ARKANSAS
FRANKLIN AND SEBASTIAN
AT 422 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES SOUTH OF PATTERSON TO 21 MILES SOUTHEAST
OF LIBERTY...MOVING NORTH AT 25 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH ACROSS
SEBASTIAN AND SOUTHERN FRANKLIN COUNTIES THROUGH 515 PM. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 1, 4:34 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
434 PM CST SAT APR 1 2006
OKZ076-012300-
LE FLORE OK-
434 PM CST SAT APR 1 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CST
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
NORTHERN LE FLORE
AT 434 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SHADY POINT...MOVING NORTH AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...POTEAU...SHADY POINT...PANAMA...
SPIRO...SCULLYVILLE...BRADEN...COWLINGTON AND ARKOMA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Apr 1, 5:18 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
518 PM CST SAT APR 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL MULDROW 35.41N 94.60W
04/01/2006 E0.75 INCH SEQUOYAH OK AMATEUR RADIO
&&
SFPLocal storm report, Apr 1, 5:23 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
523 PM CST SAT APR 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 3 N MULDROW 35.45N 94.60W
04/01/2006 E1.75 INCH SEQUOYAH OK AMATEUR RADIO
&&
SFPLocal storm report, Apr 1, 5:28 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
528 PM CST SAT APR 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 5 NE MULDROW 35.46N 94.54W
04/01/2006 E1.75 INCH SEQUOYAH OK AMATEUR RADIO
IN THE TOWN OF LIBERTY.
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 10:28 AM CST | Severe Thunderstorm Warning | TSA | Nowata, Washington | 62 min |
| Apr 1, 5:08 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 55 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.